The Human Phenotype Ontology (HPO) provides the following list of features that have been reported in people with this condition. Much of the information in the HPO comes from Orphanet, a European rare disease database. If available, the list includes a rough estimate of how common a feature is (its frequency). Frequencies are based on a specific study and may not be representative of all studies. You can use the MedlinePlus Medical Dictionary for definitions of the terms below.
|Signs and Symptoms||Approximate number of patients (when available)|
|Aplasia/Hypoplasia of the cerebellum||7.5%|
|Aplasia/Hypoplasia of the corpus callosum||7.5%|
|Cerebral cortical atrophy||7.5%|
Cutis verticis gyrate (CVG) is known to occur along with neuropsychiatric disorders, such as cerebral palsy, epilepsy, intellectual disability, schizophrenia, microcephaly (small head size), and seizures. It may also develop in association with eye abnormalities, such as cataracts, strabismus, nystagmus, retinitis pigmentosa, blindness, and keratoconus. The reason for CVG in these cases is not known.
In some cases, CVG is caused by a condition that changes the structure of the scalp, such as an infection or inflammatory condition. Examples include eczema, psoriasis, Darier disease, folliculitis, impetigo, atopic dermatitis, and acne. CVG may also be caused by birthmarks, moles, or too much growth hormone.
These resources provide more information about this condition or associated symptoms. The in-depth resources contain medical and scientific language that may be hard to understand. You may want to review these resources with a medical professional.
Questions sent to GARD may be posted here if the information could be helpful to others. We remove all identifying information when posting a question to protect your privacy. If you do not want your question posted, please let us know. Submit a new question
Has there been any research into the reasons why persons with brain injury, seizures, schizophrenia would have cutis verticis gyrata? Has there been any reports of cutis verticis gyrata associated with long-term use of carbamazepine in young men? See answer